Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 28, NWS Boston/Norton, MA

June 10, 2008Franklin County, Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 10, 2008, 9:41 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 9:41 PM EDT (01:41 UTC)
Expired
Jun 10, 2008, 10:45 PM EDT
In force
64 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 95 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:15 PM EDTTSTM WND DMGGoshen, MATREES AND WIRES DOWN.
Jun 10, 10:21 PM EDTTSTM WND DMGCummington, MALARGE TREES DOWN.
Jun 10, 10:21 PM EDTTSTM WND DMGWorthington, MALARGE TREE LIMBS DOWN.
Jun 10, 10:30 PM EDTTSTM WND DMGNorthampton, MATREE DOWN ON HOUSE ON WESTHAMPTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2613 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 110141
SVRBOX
MAC011-013-015-110245-
/O.NEW.KBOX.SV.W.0028.080611T0141Z-080611T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
941 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...
  EXTREME NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  NORTHERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NORTHAMPTON...AMHERST...

* UNTIL 1045 PM EDT

* AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 65 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM MONROE TO 9 MILES WEST OF
  MIDDLEFIELD...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
  NORTH ADAMS TO 9 MILES SOUTH OF PITTSFIELD...AND MOVING NORTHEAST
  AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINFIELD...EAST WINDSOR AND CHARLEMONT BY 950 PM EDT...
  WORTHINGTON...HEATH...HAWLEY AND CUMMINGTON BY 955 PM EDT...
  GOSHEN AND BUCKLAND BY 1000 PM EDT...
  WILLIAMSBURG BY 1005 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. GO INDOORS 
NOW...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4240 7301 4261 7296 4265 7296 4267 7299
      4269 7298 4271 7303 4274 7302 4271 7232
      4231 7243 4233 7307 4238 7307
TIME...MOT...LOC 0141Z 240DEG 48KT 4275 7294 4234 7314

$$
EKSTER
2 follow-up statements
000 
WWUS51 KBOX 110225
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1025 PM EDT TUE JUN 10 2008

MAC011-013-015-110245-
/O.CON.KBOX.SV.W.0028.000000T0000Z-080611T0245Z/
FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA-
1025 PM EDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EXTREME NORTHWESTERN HAMPDEN...NORTHERN HAMPSHIRE AND FRANKLIN
COUNTIES...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEYDEN TO 6 MILES SOUTH OF
CHESTERFIELD...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
GREENFIELD TO 9 MILES WEST OF NORTHAMPTON...MOVING NORTHEAST AT 55
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLIAMSBURG...NORTHAMPTON...GREENFIELD AND DEERFIELD BY 1030 PM
  EDT...
  WHATELY...SUNDERLAND...MONTAGUE AND HATFIELD BY 1035 PM EDT...
  NORTHFIELD AND AMHERST BY 1040 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4240 7301 4261 7296 4265 7296 4267 7299
      4269 7298 4271 7303 4274 7302 4271 7232
      4231 7243 4233 7307 4238 7307
TIME...MOT...LOC 0225Z 240DEG 48KT 4275 7258 4234 7278

$$
MLE
000 
WWUS51 KBOX 110244
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1044 PM EDT TUE JUN 10 2008

MAC011-013-015-110254-
/O.EXP.KBOX.SV.W.0028.000000T0000Z-080611T0245Z/
FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA-
1044 PM EDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
HAMPDEN...NORTHERN HAMPSHIRE AND FRANKLIN COUNTIES WILL EXPIRE AT
1045 PM EDT...

THE SEVERE STORMS HAVE MOVED INTO THE EASTERN PORTIONS OF THE INDICATED
COUNTIES WHERE WARNINGS REMAIN IF EFFECT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4240 7301 4261 7296 4265 7296 4267 7299
      4269 7298 4271 7303 4274 7302 4271 7232
      4231 7243 4233 7307 4238 7307
TIME...MOT...LOC 0244Z 240DEG 48KT 4287 7228 4246 7248

$$
EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:06 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 10, 7:06 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
706 PM EDT TUE JUN 10 2008

.SYNOPSIS...
A COLD FRONT WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND
THUNDERSTORMS TONIGHT AND BRING AN END TO THE RECORD BREAKING HEAT.
DRY AND MORE SEASONABLE WEATHER WILL FOLLOW WEDNESDAY THROUGH
FRIDAY...ALTHOUGH TEMPERATURES WILL STILL BE A BIT ABOVE NORMAL.
ANOTHER COLD FRONT MAY BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO
THE REGION SOMETIME LATER SATURDAY INTO EARLY SUNDAY BUT TIMING IS
UNCERTAIN THIS FAR OUT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 503 IN EFFECT FOR WESTERN
MASSACHUSETTS...HARTFORD COUNTY CONNECTICUT AND CHESHIRE
COUNTY NEW HAMPSHIRE.

UPDATED HOURLY TEMPERATURES AND DEWPOINTS...BUT WITH LITTLE CHANGE TO
THE REMAINDER OF CURRENT FORECAST. CLUSTER OF THUNDERSTORMS IN
PENNSYLVANIA IS QUICKLY EXPANDING NORTHEAST AND SHOULD REACH WESTERN
ZONES AFTER 8 PM.

PLS IGNORE THE BAF NOON 99F AND 108HI. TECH WAS WORKING ON THE
SYSTEM. HI GENERALLY MAXED WITHIN 2F OF 101 THIS AFTN.  ASH AWOS WAS
105 AT 18Z.

GHG TD SEEMS INCORRECT AND CONTRIBUTING TO A VERY HI 5PM HI.

PNS POSTED ON THE EARLY SEASON SCORCHING HEAT.

SVR: WE ANTICIPATE SVR ARRIVING FM THE WSW ACROSS THE BERKS ARD 8 PM
AND DYING AS IT REACHES NE MASS COAST ARD 05Z-06Z...POSSIBLY AS SHOWERS
ISOLATED TSTMS WITH GUST 40 KTS AT BOS HARBOR. COOLER BL AIR MOVING
NNE FM SRN CT INTO RI AND SE MASS LATE THIS EVE SHOULD REDUCE SVR RISK
SE NEW ENGLAND.

GOOD CHANCE A CLUSTER OR TWO OF DAMAGING TSTMS THRU THE CT RVR VALLEY
INTO THE ORH HILLS THIS EVENING AS PER HWO AND OUR FCST GRIDS.

TEMPS AND DEWS WERE MODIFIED TO REALITY THRU THIS EVE AND THEN GFS MAVMOSGUIDE
LATE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
GFS MAVMOSGUIDE WITH SUSTAINED WINDS SPLIT 50/50 USING 12Z MOS FM NAM
AND GFS. RAISED GFS MAVMOSGUIDE TEMPS IN DRY WNW BL FLOW WITH BRILLIANT
DUSTY SS ONCE AGAIN...VALLEYS AND COASTAL PLAIN 20 DEGS WARMER THAN THE
PREVAILING 1000-500MB GUIDANCE. THIS IS CLOSE TO THE 4AM KBOX FCST.

GUSTS FROM THE NAM MXG HTS AND GFS GUST ALG.

BASICALLY BEAUTIFUL WEATHER THIS 24 HOUR PERIOD AND HEAT INDEX 15F
COOLER WED

NW WINDS WILL BE GUSTY TO 20 KTS DURING THE EARLY MORNING HOURS WED
JUST AFTER SUNRISE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...MOSTLY SUNNY SKIES WILL RESULT IN A BEAUTIFUL JUNE DAY
FOR SOUTHERN NEW ENGLAND.  DRY NORTHWEST FLOW SHOULD ALLOW FOR A
WELL MIXED ATMOSPHERE AND COMFORTABLE HUMIDITY LEVELS.  WITH THE
STRONG JUNE SUNSHINE WILL FOLLOW THE WARMER GFS GUIDANCE.  HIGHS
ACROSS MUCH OF THE REGION SHOULD BE IN THE 80 TO 85 DEGREE RANGE
ALTHOUGH IT WILL BE A FEW DEGREES COOLER ACROSS PORTIONS OF THE CAPE
AND ISLANDS WITH THE MARINE INFLUENCE.

THURSDAY NIGHT...PARTLY TO MOSTLY CLEAR SKIES EXPECTED WITH JUST A
BIT OF HIGH CLOUDINESS POSSIBLE.  OTHERWISE...DIMINISHING WIND AND
LOWER DEWPOINTS SHOULD ALLOW TEMPERATURES TO FALL QUICKLY DURING THE
EVENING.  OVERNIGHT LOW TEMPERATURES SHOULD FALL INTO THE COOL MID
TO UPPER 40S ACROSS THE OUTLYING LOCATIONS OF SOUTHWEST MA/NORTHWEST
MA...TO MAINLY THE 50S ELSEWHERE.

FRIDAY...PARTLY TO MOSTLY SUNNY SKIES WILL ALLOW FOR ANOTHER
GORGEOUS DAY ALTHOUGH IT WILL BE A FEW DEGREES WARMER THAN THURSDAY.
UPPER LEVEL RIDGE BUILDING BACK OVER OUR REGION COMBINING WITH
INCREASING SOUTHWEST SURFACE WINDS WILL ALLOW FOR HIGH TEMPERATURES
TO RECOVER BACK INTO THE MID TO UPPER 80S AWAY FROM THE IMMEDIATE
COAST.  THE MARINE INFLUENCE SHOULD KEEP HIGHS ALONG THE IMMEDIATE
COAST IN THE 70S...TO NEAR 80.  HAVE FOLLOWED WARMER MAV NUMBERS AS
THE ATMOSPHERE SHOULD BE FAIRLY WELL MIXED.

FRIDAY NIGHT...PARTLY CLOUDY SKIES AND WARMING MID LEVEL
TEMPERATURES SHOULD HOLD OVERNIGHT LOWS NEAR THE MEX GUIDANCE
NUMBERS...MAINLY IN THE LOWER 60S.  WITH INCREASING DEWPOINTS WE MAY
SEE A BIT OF PATCHY FOG ALONG THE SOUTH COAST/CAPE AND ISLANDS AS
WELL AS THE TYPICALLY PRONE LOCATIONS.

SATURDAY AND SUNDAY...A COLD FRONT LOOKS TO APPROACH THE REGION
SOMETIME SATURDAY AFTERNOON OR NIGHT.  SOUTHWEST FLOW AHEAD OF THE
COLD FRONT SHOULD PUSH HIGH TEMPERATURES ABOVE MEX GUIDANCE WITH THE
DOWNSLOPE AND SUPPORT OF GFS 2 METER TEMPERATURE FORECASTS.  HIGHS
SHOULD REACH WELL INTO THE 80S AWAY FROM THE SOUTH COAST...CAPE AND
ISLANDS.

AS FOR PRECIPITATION CHANCES...TIMING IS UNCERTAIN THIS FAR OUT.
HOWEVER...WILL GO FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE INTERIOR SATURDAY AFTERNOON/EVENING AS THE COLD FRONT
APPROACHES.  WE THEN WILL BRING AN AREAS OF SHOWERS AND PERHAPS A
FEW THUNDERSTORMS TOWARDS THE COAST SATURDAY EVENING OR NIGHT.  THE
ACTIVITY WILL LIKELY BE IN A WEAKENING STATE AS IT APPROACHES THE
COASTAL PLAIN WITH SOUTHWEST FLOW ALLOWING FOR A MARINE INFLUENCE.
AT THIS TIME...IT LOOKS LIKE ANY SHOWER ACTIVITY SHOULD BE OUT OF
THE REGION BY SUNDAY MORNING ALLOWING FOR A DRY SUNDAY.
HOWEVER...TIMING THIS FAR OUT IS UNCERTAIN AND WILL HAVE TO WATCH IN
CASE THE FRONT SLOWS UP.

MONDAY AND TUESDAY...QUITE A BIT OF MODEL DISCREPANCY THIS FAR OUT.
THE ECMWF/UKMET SHOW THAT MONDAY COULD BE QUITE A WARM DAY AWAY FROM
THE MARINE INFLUENCE WITH SOUTHWEST FLOW AHEAD OF AN APPROACHING
COLD FRONT.  THIS IS ESPECIALLY TRUE ON THE ECMWF MODEL WHICH HAS
850 MB TEMPERATURES BETWEEN +18C AND +19C MONDAY AFTERNOON.
MEANWHILE...THE GFS/CANADIAN HAD MUCH LOWER HEIGHTS AND COOLER
TEMPERATURES.  LEANED TOWARDS THE WARMER SOLUTION AND RAISED MEX
HIGHS ON MONDAY WELL INTO THE 80S AWAY FROM THE MARINE INFLUENCE.

THE GFS MOVES THE COLD FRONT THROUGH MONDAY NIGHT...WHILE THE ECMWF
HAS IT HUNG UP ACROSS THE REGION TUESDAY MORNING.  PLENTY OF
UNCERTAINTY...SO WILL CARRY 25 TO 30 POPS MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON FOR A CHANCE OF A FEW SHOWERS/THUNDERSTORMS WITH
THE FRONT.  SINCE THE FRONT MAY MOVE SLOWER THAN THE GFS SHOWS...WE
DID INCREASE MEX GUIDANCE HIGHS A TAD ON TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
TONIGHT...NUMEROUS TSTMS BDL/BAF 00Z-06Z WITH ISOLATED TSTMS FARTHER
EAST BOS/PVD. MVFR WITH ANY STORMS ALONG WITH POSSIBLY GUSTY WINDS
AND HAIL. TSTMS WILL WEAKEN BY 06Z AND THEN PUSH OFFSHORE WITH VFR
ALL TERMINALS TOWARD MORNING. MVFR FOG OR HAZE ESPECIALLY ACROSS SE
TERMINALS WHERE WIND SHIFT TO NW WILL OCCUR LAST.

WED...VFR.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY AND FRIDAY...VFR CONDITIONS BUT THERE COULD BE A BIT OF
LOCALIZED IFR/MVFR LATE FRIDAY NIGHT IN FOG PATCHES.

SATURDAY AND SUNDAY...MAINLY VFR BUT A COLD FRONT WILL PROBABLY
BRING A PERIOD OF SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION
SOMETIME LATER SATURDAY INTO EARLY SUNDAY.  THIS WILL PROBABLY
RESULT IN A PERIOD OF IFR/MVFR CONDITIONS TO SOME TERMINALS.

&&

.MARINE...
TONIGHT... WEAKENING TSTMS APPROACHING FROM THE WEST AROUND 05Z. COLD
FRONT MOVES ACROSS THE WATERS 2 AM TO 8 AM. SSW WINDS SHIFT TO WNW
ALONG WITH IMPROVING VSBY.

WED...
GEM OF A DAY WITH WNW WINDS BECOMING SW LATE. SHARP HORIZON WITH A
NEW AIRMASS OVER NEW ENGLAND.

OUTLOOK...THURSDAY THROUGH SUNDAY...

GENERALLY QUIET ACROSS THE WATERS OVER THIS TIME.  SOUTHWEST FLOW
AHEAD OF A COLD FRONT MAY RESULT IN MARGINAL 5 FOOT SEAS LATER
SATURDAY INTO PART OF SUNDAY.  HOWEVER...WITH INVERSION OVER THE
WATERS LOWERED AND SLOWED DOWN WNA GUIDANCE WAVE HEIGHTS.  WE MAY
ALSO DEAL WITH FOG PATCHES OVER THE WATERS THIS WEEKEND WITH
SOUTHWEST FLOW TRANSPORTING SOME LOW LEVEL MOISTURE OVER THE REGION.

&&

.CLIMATE...
RECORD HIGHS FOR TODAY...
BOSTON - 96 1959
PROVIDENCE - 94 1974...BROKEN TODAY 96 DEGREES AT 216PM
BRADLEY/HARTFORD - 97 1974...BROKEN TODAY 98 DEGREES AT 226PM
WORCESTER - 91 1984 NEW RECORD 94

PLS SEE PNSBOX BY EVT SUMMARIZING UNUSUAL SCORCHING HEAT THE FIRST
PART OF JUNE.

&&

.EQUIPMENT...
BAF NOON TEMPERATURE AND ASSOCIATED HEAT INDEX INCORRECT.

GHG HI AT 5PM COULD BE INCORRECT DUE TO THE AWOS TD WHICH LOOKS
INCORRECT AT 77F.

TAUNTON RADAR RTS AROUND 15Z WITH A SOFTWARE BUILD 10 UPGRADE
RESULTING IN HIGHER RES DATA OPTION.

BLUE HILL NWR TRANSMITTER SERVICING MUCH OF THE BOSTON AREA WILL BE
OTS WEDNESDAY ROUGHLY 9AM TO 4 PM FOR A TRANSMITTER CHANGE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/FRANK
NEAR TERM...DRAG/STRAUSS
SHORT TERM...DRAG
LONG TERM...FRANK
AVIATION...DRAG/FRANK/STRAUSS
MARINE...DRAG/FRANK
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jun 10, 6:08 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
608 PM EDT TUE JUN 10 2008

CTZ002-MAZ002-003-008>011-NHZ011-112215-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
608 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...
...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

IN ADDITION...AREAS OF LOCALIZED POOR DRAINAGE STREET FLOODING ARE
POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS CHANCE OF A THUNDERSTORMS LATE SATURDAY OR SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-112215-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
608 PM EDT TUE JUN 10 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SCATTERED THUNDERSTORMS WILL BE APPROACHING THE REGION FROM THE WEST
TONIGHT.  THE RISK FOR DECAYING BUT POSSIBLY STILL SEVERE STORMS IN
THE MONADNOCKS...WORCESTER HILLS AND NORTHEAST CONNECTICUT IS BETWEEN
9 PM AND MIDNIGHT. THE MAIN THREAT WOULD BE ISOLATED POCKETS OF
DAMAGING STRAIGHT LINE WIND GUSTS ALTHOUGH AN ISOLATED REPORT OR TWO OF
LARGE HAIL IS ALSO POSSIBLE.

FURTHER EAST...FROM THE MERRIMACK VALLEY OF NORTHEAST MASSACHUSETTS
THROUGH BOSTONS WEST SUBURBS INTO THE HILLS OF NORTHERN RHODE ISLAND
THERE IS A LOW PROBABILITY THAT THE STORMS REMAINING STRONG ENOUGH TO
PRODUCE ISOLATED REPORTS OF WIND DAMAGE AROUND OR SHORTLY AFTER
MIDNIGHT. WE EXPECT THAT THE THUNDERSTORM THREAT WILL GENERALLY
REMAIN NORTHWEST OF A BOSTON TO PROVIDENCE LINE...AS THE ACTIVITY
SHOULD WEAKEN AS IT ENCOUNTERS A LESS FAVORABLE ENVIRONMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF A THUNDERSTORM LATE SATURDAY OR SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-112215-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
608 PM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A LOW PROBABILITY THAT A FEW THUNDERSTORMS MAY SURVIVE
THEIR EAST NORTHEAST TREK TOWARD THE COAST JUST AFTER MIDNIGHT
TONIGHT.  ANY STORM THAT SURVIVES...ESPECIALLY IN THE EASTERN
MASSACHUSETTS COASTAL WATERS FROM PLYMOUTH NORTH THROUGH BOSTON
HARBOR AND THE MERRIMACK RIVER...MAY PRODUCE A WESTERLY WIND GUST TO
40 KNOTS BETWEEN MIDNIGHT AND 3 AM. THIS LOOKS TO BE A LOW
PROBABILITY AT THIS POINT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 10, 6:48 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
648 PM EDT TUE JUN 10 2008

MAZ002-003-008>011-NHZ011-110130-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
JAFFREY...KEENE
648 PM EDT TUE JUN 10 2008

...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO WESTERN
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE BETWEEN 8 AND 930 PM...

SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS NEW YORK STATE WILL
CONTINUE TO MOVE NORTHEASTWARD THIS EVENING. THIS ACTIVITY SHOULD
ENTER SOUTHWEST NEW HAMPSHIRE AND WESTERN MASSACHUSETTS BETWEEN 8 AND
930 PM THIS EVENING.

THESE STORMS ARE EXPECTED TO BE STRONG TO SEVERE WHEN THEY ENTER OUR
REGION. THE MAIN THREAT WILL BE FOR POCKETS OF STRONG DAMAGING
STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN IS FOR ISOLATED
REPORTS OF LARGE HAIL.

IN ADDITION...THESE STORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAINFALL. THIS MAY RESULT IN BRIEF LOCALIZED
FLOODING PROBLEMS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:57 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire49 min
Jun 10, 10:03 PM EDTSevere Thunderstorm WarningBOXHampden48 min
Jun 10, 10:42 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester36 min
Jun 10, 10:49 PM EDTSevere Thunderstorm WarningBOXHampden42 min
Jun 10, 11:09 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester54 min
Jun 10, 11:57 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Worcester33 min
Jun 11, 12:11 AM EDTSpecial Marine WarningBOX64 min
Jun 11, 12:18 AM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk24 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.